Thunderstorm Wind, Stanton
- When
- July 1, 7:33 PM CST
- Where
- Stanton County, 3.89 mi ENE of Manter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.550, -101.820
A gust to 60 MPH was reported.
A marginally severe wind gust was observed during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A marginally severe wind gust was observed during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 1, 4:54 PM CST, 2 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 554 PM CDT Mon Jul 1 2019 ...Updated Aviation... .SHORT TERM...(This evening through Tuesday) Issued at 155 PM CDT Mon Jul 1 2019 Storms are expected to develop this afternoon and evening across eastern Colorado. Bulk shear and steering winds are very marginal, so there might not be much to this activity other than some moderate rain amounts. Still, cannot rule out a stray strong wind or two with said activity. Since mid level winds are weak, activity should not drift too far to the east and much of the activity remaining west of Highway 283 and perhaps even west of Highway 83 as well (particularly for any stronger storm). Otherwise, other than this, a fairly tranquil night is expected for the rest of the FA with lows in the 60s by morning. For tomorrow, a very weak upper level low will move south of the FA. Slight cooling at 500-hPa in association with the low may be enough to spark off widely scattered small storms across SW Kansas. Again, bulk shear will continue to remain weak so the overall severity of this second activity should remain quite low. Otherwise, highs in the upper 80s to lower 90s look on tap for Tuesday. .LONG TERM...(Tuesday night through Monday) Issued at 155 PM CDT Mon Jul 1 2019 The overall extended period will trend to near normal temperatures. We will be in the synoptic pattern that is typical of Summer with only isolated storms and warm to hot temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 535 PM CDT Mon Jul 1 2019 VFR conditions with light winds overall for the TAF time period. Showers and thunderstorms have developed in eastern Colorado and slowly move east through the evening and overnight and could affect GCK around 04Z with lower cloud ceilings and outflow winds from the storms briefly gusting out of the west. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 91 67 93 / 20 30 30 0 GCK 65 90 63 93 / 40 30 30 0 EHA 64 88 64 93 / 40 30 30 10 LBL 64 90 65 93 / 30 30 30 10 HYS 70 91 68 93 / 10 30 30 10 P28 71 95 71 95 / 10 20 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Tatro
Hazardous Weather Outlook National Weather Service Dodge City KS 237 AM CDT Mon Jul 1 2019 KSZ030-031-043>046-061>066-074>081-084>090-020745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 237 AM CDT Mon Jul 1 2019 /137 AM MDT Mon Jul 1 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms are expected near the Colorado/Kansas border this evening, during the 7 pm to midnight time frame. Some of the stronger storms may produce wind gusts of 50 to 55 mph, with most if not all of this activity remaining west of US Highway 83. Day 1 Hazards ------------- * Lightning: Limited risk * Thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected Tuesday afternoon. Storms will move slowly and erratically, and be capable of locally heavy rainfall. Thunderstorm coverage will be more limited Wednesday and Thursday. Expect thunderstorm coverage to increase Friday through Sunday. The potential for thunderstorm complexes and locally heavy rain will increase over the weekend. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Elevated risk - Excessive heat: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk * Friday - Lightning: Elevated risk - Excessive heat: Limited risk * Saturday - Lightning: Elevated risk - Excessive heat: Limited risk * Sunday - Lightning: Elevated risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible near the Colorado/Kansas border this evening. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
Special Weather Statement National Weather Service Dodge City KS 832 PM CDT Mon Jul 1 2019 KSZ061-074-084-020215- Stanton KS-Hamilton KS-Morton KS- 832 PM CDT Mon Jul 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON...HAMILTON AND WESTERN STANTON COUNTIES UNTIL 915 PM CDT/815 PM MDT/... At 831 PM CDT/731 PM MDT/, Doppler radar was tracking strong thunderstorms along a line extending from 15 miles south of Tribune to 16 miles southwest of Syracuse to 9 miles west of Richfield. Movement was east at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Syracuse, Manter, Coolidge and The Saunders Elevator. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3826 10204 3826 10166 3725 10189 3725 10204 TIME...MOT...LOC 0131Z 281DEG 25KT 3826 10168 3780 10195 3728 10195 TATRO
The Dodge City radar (KDDC), 165 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A gust to 60 MPH was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848415.